Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 196, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 2, 2008, 7:15 PM CDT for Leavenworth County, Kansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 7:15 PM CDT (00:15 UTC)
- Expired
- Jul 2, 2008, 7:46 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:23 PM CDT | HAIL 2.5 | Reno, KS | HAIL RANGED IN SIZE FROM GOLFBALL TO TENNIS BALL |
| Jul 2, 7:30 PM CDT | TSTM WND GST 60 | 5 Sw Basehor, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:16 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3126 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 030015
SVREAX
KSC103-030100-
/O.NEW.KEAX.SV.W.0196.080703T0015Z-080703T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
* UNTIL 800 PM CDT
* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LAWRENCE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF TONGANOXIE BY 730 PM CDT.
LINWOOD BY 740 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RENO.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LAT...LON 3913 9491 3898 9491 3899 9493 3898 9494
3898 9499 3899 9502 3897 9503 3897 9518
3913 9518
TIME...MOT...LOC 0015Z 266DEG 16KT 3902 9518
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 030028
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT WED JUL 2 2008
KSC103-030100-
/O.CON.KEAX.SV.W.0196.000000T0000Z-080703T0100Z/
LEAVENWORTH KS-
727 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LEAVENWORTH COUNTY UNTIL 800 PM CDT...
AT 726 PM CDT...LEAVENWORTH COUNTY EMERGENCY MANAGEMENT RELAYED A
REPORT OF TENNIS BALL SIZE HAIL NEAR RENO. NATIONAL WEATHER SERVICE
DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE.
PERSONS IN RENO AND LINWOOD SHOULD PREPARE IMMEDIATELY FOR LARGE
DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 3913 9491 3898 9491 3899 9493 3898 9494
3898 9499 3899 9502 3897 9503 3897 9518
3913 9518
TIME...MOT...LOC 0027Z 272DEG 27KT 3903 9507
$$
BOOKBINDER000
WWUS53 KEAX 030036
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT WED JUL 2 2008
KSC103-030100-
/O.CON.KEAX.SV.W.0196.000000T0000Z-080703T0100Z/
LEAVENWORTH KS-
735 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LEAVENWORTH COUNTY UNTIL 800 PM CDT...
AT 729 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS OF 60 MPH ABOUT 5 MILES
SOUTHWEST OF BASEHOR ALONG INTERSTATE 70. WHILE THE HAIL SIZE IS
LIKELY DIMINISHING TO QUARTER SIZE...DAMAGING WINDS ARE BECOMING
INCREASINGLY LIKELY WITH THIS STORM.
THIS STORM WAS LOCATED NEAR LINWOOD...OR 6 MILES NORTHWEST OF DE
SOTO...MOVING EAST AT 31 MPH.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 3913 9491 3898 9491 3899 9493 3898 9494
3898 9499 3899 9500 3899 9502 3897 9503
3897 9518 3913 9508
TIME...MOT...LOC 0035Z 272DEG 27KT 3903 9499
$$
BOOKBINDER000
WWUS53 KEAX 030046
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT WED JUL 2 2008
KSC103-030056-
/O.CAN.KEAX.SV.W.0196.000000T0000Z-080703T0100Z/
LEAVENWORTH KS-
746 PM CDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEAVENWORTH COUNTY IS
CANCELLED...
AT 743 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST TOWARD
BONNER SPRINGS. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS
CANCELLED FOR LEAVENWORTH COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3913 9491 3898 9491 3899 9493 3898 9494
3898 9499 3899 9500 3899 9502 3897 9503
3897 9518 3913 9508
TIME...MOT...LOC 0046Z 272DEG 27KT 3903 9488
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:07 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 2, 7:07 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 707 PM CDT WED JUL 2 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... 19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON. 1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE WESTERN KC METRO 2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE 3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES 4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA. MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR PRATT KS. ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT. CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR 70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY. HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR THE SRN HALF OF THE CWA. MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY 12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS. THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW NORMAL TEMPERATURES. BOOKBINDER MEDIUM RANGE (SAT-WED)... MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS. THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED. HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE POPS IN FUTURE FORECASTS. OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS INTO THE PLAINS. DEROCHE && .AVIATION... FOR THE 00Z TAFS...WITH SURFACE BOUNDARIES AND MCV/S TOO NUMEROUS TO COUNT BEGINNING TO LIGHT UP WITH THUNDERSTORMS ACROSS THE CENTRAL PLAINS...HAVE OPTED TO KEEP THE TEMPO THUNDERSTORM ACTIVITY IN THE TERMINALS THROUGH 05Z TO 06Z. SOME THUNDERSTORMS EARLY ON IN THE KANSAS CITY TERMINALS MAY HAVE SMALL HAIL. FRONT WILL PUSH THROUGH THE TERMINALS OVERNIGHT...THOUGH PRECISE TIMING WILL BE DIFFICULT DUE TO WIND FIELD CONTAMINATION FROM THUNDERSTORM ACTIVITY. TAPER THE ACTIVITY TO VICINITY SHOWERS AFTER 08Z...WITH NO PRECIP IN THE TERMINALS BY 12Z. BEST POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORM ACTIVITY SHOULD OCCUR THURSDAY AFTERNOON AS A SHORTWAVE MOVING THROUGH THE REGION GETS ASSISTANCE FROM THE HEAT OF THE DAY. OTHERWISE...VFR CONDITIONS ARE EXPECT THIS EVENING...EXCEPT IN THE WITHIN THE THUNDERSTORMS. BY TOMORROW MORNING CLOUDS WILL HAVE LOWERED SOME...BUT HAVE KEPT THEM IN THE VFR RANGE AT THIS TIME. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 2 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON. ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING... AS WELL AS RENEWED RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO CONTINUE TO BE A CONCERN. FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO REQUESTED. BOOKBINDER/PC
In the hours before
Local storm report, Jul 2, 7:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL LIBERTY 39.24N 94.42W
07/02/2008 E1.75 INCH CLAY MO PUBLIC
&&
SFLocal storm report, Jul 2, 7:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL SHAWNEE 39.02N 94.80W
07/02/2008 E1.00 INCH JOHNSON KS PUBLIC
&&
SFLocal storm report, Jul 2, 7:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL LEAVENWORTH 39.32N 94.92W
07/02/2008 M1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
22ND AND SPRUCE
&&
NRRLocal storm report, Jul 2, 7:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 1 W SHAWNEE 39.02N 94.82W
07/02/2008 E1.75 INCH JOHNSON KS EMERGENCY MNGR
GOLF BALL SIZED HAIL AT 55THAND PFLUMM
&&
DDEROCHELocal storm report, Jul 2, 7:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 SSW LEAVENWORTH 39.28N 94.94W
07/02/2008 E1.00 INCH LEAVENWORTH KS CO-OP OBSERVER
&&
SFSpecial weather statement, Jul 2, 7:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 715 PM CDT WED JUL 2 2008 MOZ024-030045- LINN- 715 PM CDT WED JUL 2 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LINN COUNTY UNTIL 745 PM CDT... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINNEUS...OR 9 MILES NORTHWEST OF BROOKFIELD...MOVING EAST AT 19 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN LINN COUNTY...INCLUDING THE CITY OF LINNEUS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 37 min |
| Jul 2, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 45 min |
| Jul 2, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 38 min |
| Jul 2, 7:52 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jul 2, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 18 min |
| Jul 2, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 46 min |
| Jul 2, 9:26 PM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 8 hr |
| Jul 3, 1:56 AM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.